side effects of tamoxifen

I had breast cancer almost four years ago. I have been on all the anti-hormone drugs but the side effects have been really severe. I have now been on tamoxifen for three years and the side effects keep increasing although I was told that my body would adjust in time. It is like a tick list for almost everything.  I really am trying to deal with it all but am feeling very depressed that things are getting worse, especially as I was advised to take tamoxifen for ten years. I hve been given some asvice but exercise is difficuly due to severe joint pain. I am also suffering hair loss and weight gain on my abdomen, to name a few. I would appreciate any advice.

Parents
  • Hi there and thanks for the post

    I am sorry to hear about the past treatment you needed for breast cancer and how the Tamoxifen is affecting you.

    It is really important to let your doctor know how this is impacting you so they can assess you and your situation. Most women do get used to taking Tamoxifen but others don't and sometimes a switch in brand can help.

    I don't know how old you are but unfortunately as women approach or are in the menopause phase, women often will experience a range of possible symptoms as hormone levels change. These can include weight gain around the middle, joint pain, hair loss and so on. And of course it can be a challenge to manage these. I'm afraid Tamoxifen can also trigger or speed up this process. We have some information and suggestions of coping with sex hormone symptoms on the website, so do take a look.

    As I say I would discuss this with your doctor so they can suggest the best way forward for you. They may consider a switch of the brand although the symptoms you are having are more suggestive in the drop in hormone levels, which is likely to be the same regardless of the brand I would have thought.

    Speak with your doctor and see what they have to suggest.

    Do get back in touch if you would like to or alternatively give us a call on 0808 800 4040, we're here week days 9-5.

    Take care

    Naomi

Reply
  • Hi there and thanks for the post

    I am sorry to hear about the past treatment you needed for breast cancer and how the Tamoxifen is affecting you.

    It is really important to let your doctor know how this is impacting you so they can assess you and your situation. Most women do get used to taking Tamoxifen but others don't and sometimes a switch in brand can help.

    I don't know how old you are but unfortunately as women approach or are in the menopause phase, women often will experience a range of possible symptoms as hormone levels change. These can include weight gain around the middle, joint pain, hair loss and so on. And of course it can be a challenge to manage these. I'm afraid Tamoxifen can also trigger or speed up this process. We have some information and suggestions of coping with sex hormone symptoms on the website, so do take a look.

    As I say I would discuss this with your doctor so they can suggest the best way forward for you. They may consider a switch of the brand although the symptoms you are having are more suggestive in the drop in hormone levels, which is likely to be the same regardless of the brand I would have thought.

    Speak with your doctor and see what they have to suggest.

    Do get back in touch if you would like to or alternatively give us a call on 0808 800 4040, we're here week days 9-5.

    Take care

    Naomi

Children
No Data